MAUDE Adverse Event Report: HOLOGIC, INC. APTIMA COMBO 2 ASSAY; DNA-REAGENTS, NEISSERIA

HOLOGIC, INC. APTIMA COMBO 2 ASSAY; DNA-REAGENTS, NEISSERIA
Model Number AC2, TIGRIS, 250 TESTS (REF)
Medical Device Problem Code Imprecise or Erratic Results (4059)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/23/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The information provided by the customer was insufficient to characterize the sample as a confirmed false result.The initial ct-negative result was reported to the clinician, but the result was corrected after retesting the following day.The customer did not inform hologic whether the initial ct-negative result was reported to the patient or if the patient received any treatment for ct infection.Hologic reviewed the logs and found no hardware, kit chemistry, or kinetics issues.The assay is working as intended.The sample in question likely had low target that did not amplify during initial testing.Hologic completed a risk assessment and determined that the issue should cause minimal impact to the patient as the result should be considered in conjunction with all relevant clinical data.
 
Event or Problem Description
The customer reported to hologic that they received one discrepant ac2 result using assay lot 544905 run on panther instrument sn (b)(6).The sample in question initially resulted ct-negative and gc-positive (329 rlus) on (b)(6) 2023.The customer retested this sample on (b)(6) 2023 as part of the lab's qa process of retesting positive ac2 samples that have an rlu value less than 1000.The customer is aware the ac2 package insert (pi) instructs operators to report the first valid result for each analyte.The customer retested the same sample tube and confirmed the sample was stored according to the ac2 pi in between tests.Upon retest, the sample resulted ct-positive and gc-positive (2365 rlus).

Brand Name
APTIMA COMBO 2 ASSAY
Common Device Name
DNA-REAGENTS, NEISSERIA
Manufacturer (Section D)
HOLOGIC, INC.
10210 genetic center drive
san diego CA 92121
Manufacturer (Section G)
HOLOGIC, INC.
10210 genetic center drive
san diego CA 92121
Manufacturer Contact
kyleigh jacobs
10210 genetic center drive
san diego, CA 92121
8584108566
MDR Report Key17375340
Report Number2024800-2023-00014
Device Sequence Number20598396
Product Code LSL
UDI-Device Identifier15420045505711
UDI-Public15420045505711
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K111409
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model NumberAC2, TIGRIS, 250 TESTS (REF)
Device Catalogue Number302661
Device Lot Number544905
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/23/2023
Initial Report FDA Received Date07/21/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown